Persistent severe hypomagnesemia caused by proton pump inhibitor resolved after laparoscopic fundoplication

Publikation: Bidrag til tidsskriftArtikelForskningpeer review

Abstrakt

Magnesium defciency can cause a variety of symptoms, including potentially life-threatening complications such as seizures, cardiac arrhythmias and secondary electrolyte disturbances. Hypomagnesemia can be a serious adverse effect to proton pump inhibitor (PPI) therapy, which is worrying due to the widespread use of PPIs. Current evidence suggest that the mechanism of PPI induced hypomagnesemia is impaired intestinal magnesium absorption. In this report, we present the case of a long-term PPI user with persistent hypomagnesemia with severe symptoms at presentation. He was unable to stop PPI treatment because of severe reflux symptoms, and was dependent on weekly intravenous magnesium infusions, until his magnesium levels fnally normalized without the need for supplementation after a successful laparoscopic fundoplication.

OriginalsprogEngelsk
Sider (fra-til)6907-6910
Antal sider4
TidsskriftWorld Journal of Gastroenterology
Vol/bind23
Udgave nummer37
DOI
StatusUdgivet - 7 okt. 2017

Fingeraftryk Udforsk hvilke forskningsemner 'Persistent severe hypomagnesemia caused by proton pump inhibitor resolved after laparoscopic fundoplication' indeholder.

Citationsformater